MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC. CAPSTONE PEEK VERT BODY SPACER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,

MEDTRONIC SOFAMOR DANEK USA, INC. CAPSTONE PEEK VERT BODY SPACER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Model Number 2980001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from multiple sources (manufacturer representative, user facility) regarding a patient having spinal therap y.It was reported that the handle is loose. there was no patient involvement reported.There were no further complications reported re garding the event.Additional information received from the manufacturer representative that the pli 20 instrument was dropped on the floor and the tip broke.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis #(b)(4), part # 2980001, lot # pr10l009 visual and optical inspection confirmed one of the prongs at the tip of the inserter is broken.The damage to the instrument is consistent with overload.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CAPSTONE PEEK VERT BODY SPACER
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC.
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key24480824
Report Number3003120897-2026-00328
Device Sequence Number18537028
Product Code MAX
UDI-Device Identifier00721902996689
UDI-Public(01)00721902996689(11)101101(10)PR10L009
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K073291
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2980001
Device Catalogue Number2980001
Device Lot NumberPR10L009
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Supplement Date Received by Manufacturer03/12/2026
Initial Report FDA Received Date03/02/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown